Steady periodic solutions of a variable coefficient KS-KdV equation

Laura Hattam, Simon Clarke

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

A variable coefficient Kuramoto-Sivashinsky-Korteweg-de Vries (KS-KdV) equation is considered that models thin liquid film flow over a periodically corrugated incline. Here, the behaviour of steady, periodic solutions is investigated in the KdV limit with a multi-scale perturbation approach. By applying periodicity constraints, at second order differential equations are derived that describe the slowly varying properties of the first order cnoidal wave solution. The critical points of this system, which correspond to periodic solutions of the governing equation, are determined, and then the spatial stability of this family of solutions is examined. Using Floquet theory, stability criterion are derived, which are then validated with numerical investigations. These numerics also reveal stable limit cycles.
Original languageEnglish
Pages (from-to)999-1019
Number of pages20
JournalIMA Journal of Applied Mathematics
Volume81
Issue number6
Early online date13 Dec 2016
DOIs
Publication statusPublished - 31 Dec 2016

Fingerprint Dive into the research topics of 'Steady periodic solutions of a variable coefficient KS-KdV equation'. Together they form a unique fingerprint.

Cite this